Thunderstorm Wind, Chatham
- When
- July 28, 3:20 PM EST to 3:25 PM EST
- Where
- Chatham County, 1 mi S of Savannah
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.033, -81.083
Thunderstorm winds knocked down large limbs.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 28, 2:00 PM EST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 300 PM EDT MON JUL 28 2003 PUBLIC... MAIN FORECAST CHALLENGE TODAY IS DETERMINING WHERE THE VORTICITY CENTER THAT IS THE REMNANTS OF TD 7 WILL GO. MODELS GENERALLY KEEP IT SEMI-STATIONARY OVER OUR GA COASTAL WATERS THROUGH TONIGHT...THEN TAKING IT EAST OVER THE GULF STREAM. CURRENT SATELLITE AND RADAR IMAGERY INDICATE THAT IT IS DRIFTING SLOWLY TO THE SOUTH OVER OUR WATERS AND FALLING APART. SO MON AND TUE WILL BE UNDER THE INFLUENCE OF SOUTHWEST-WESTERLY FLOW. IN THIS WESTERLY FLOW...A WEAKENING COLD FRONT WILL APPROACH THE SOUTHEAST MID WEEK. THE FRONT SHOULD MAKE IT THROUGH THE CENTRAL CAROLINAS ON WED BEFORE LIFTING NORTHWARD ON THU. SO...HIGHEST POPS ARE EXPECTED WED AND THU AHEAD OF THE FRONT. THROUGH THE REST OF THE EXTENDED...THE AREA WILL REMAIN UNDER GENERAL TROUGHINESS...WITH TYPICAL AFTERNOON AND EVENING CONVECTION AND TEMPERATURES NEAR CLIMATOLOGY. .MARINE...SOUTHWESTERLY FLOW CONTINUES THROUGH THE PERIOD WITH NOCTURNAL SURGES. FLOW IS FORECAST TO WEAKEN OVER THE COMING WEEKEND AS THE UPPER TROUGH OVER THE EASTERN STATES FILLS. .CHS... GA...NONE. SC...NONE.
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-281730- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1124 AM EDT MON JUL 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .RIP CURRENTS....THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. WIND AND OR WAVE CONDITIONS SUPPORT STRONGER OR MORE FREQUENT RIP CURRENTS. ONLY EXPERIENCED SURF SWIMMERS SHOULD ENTER THE WATER. PLEASE REFER TO THE LATEST MARINE WEATHER STATEMENT FOR MORE SPECIFIC INFORMATION. .RIVER FLOODING...RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE SANTEE RIVER AT JAMESTOWN...THE SAVANNAH RIVER AT CLYO AND BURTONS FERRY...THE EDISTO RIVER AT GIVHANS FERRY...AND FOR THE OGEECHEE RIVER AT SCARBORO...MIDVILLE...DOVER...AND EDEN. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT AND RIVER FLOOD WARNING FOR MORE SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...DAY THROUGH DAY. .RIVER FLOODING...RIVER FLOOD WARNINGS WILL REMAIN IN EFFECT FOR THE SANTEE RIVER AT JAMESTOWN...THE SAVANNAH RIVER AT CLYO AND AT BURTONS FERRY...THE EDISTO RIVER AT GIVHANS FERRY...AND THE OGEECHEE RIVER AT SCARBORO...MIDVILLE...DOVER AND EDEN. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT AND THE LATEST RIVER FORECAST FOR MORE SPECIFIC INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The Charleston,SC radar (KCLX), 69 km away, was scanning. The volume nearest the first event began at 20:20 UTC.
2 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down large limbs.
Thunderstorm winds knocked down numerous trees, several of which fell on cars.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373947, 5373948.